MAUDE Adverse Event Report: SYNTHES GMBH HUDSON REAMING ATTACHMENT FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

SYNTHES GMBH HUDSON REAMING ATTACHMENT FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 05.001.218
Medical Device Problem Codes Mechanical Jam (2983); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from switzerland that during service and evaluation, it was determined that the hudson reaming attachment device ceased up and would not run.During disassembly process, a it was noted that the bearing was broken and stuck inside housing.During further investigation, it was noted that the bearing device seized, the driveshaft was broken, the locking mechanism stiff/stuck, would not move, was difficult to assemble / disassemble, the moving parts did not move smoothly, did not function and could not engage the attachment device.It was further determined that the device failed pretests for tool coupling, cannulation of attachment, mechanical free movement and general function in running mode.It was noted in the service order that the device did not work.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: the device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause was traced to component failure due to normal wear.Udi: (b)(4).

Brand Name
HUDSON REAMING ATTACHMENT FOR TRS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key14713825
Report Number8030965-2022-04060
Device Sequence Number5299930
Product Code HWE
UDI-Device Identifier07611819977969
UDI-Public07611819977969
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05.001.218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Initial Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown